Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent pain when suffering from anal abscess

Answered by
Dr.
Dr. Hari Charan Perigela

General Surgeon

Practicing since :1995

Answered : 2324 Questions

default
Posted on Mon, 13 Mar 2017 in Lump
Question: my son has a anal abscess the dr gave him flagyl and cephlaxin , but the pain continues what should I do
doctor
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
The pus has to be drained.

Detailed Answer:
Hi
Peri anal abscess is a very painful condition.
Once the pus is collected, it has to be drained.
Antibiotics will not work at this stage.
Please consult a General surgeon and proceed further.
Pain will come down immediately once the pus is drained.Antibiotics should be continued after surgery.
Nothing to worry.
Hope I answered your query.
Wish you good health.
Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Flagyl

doctor1 MD

I am scheduled for a colonoscopy this Thursday. I have had several bouts of diverticulitis in the past 9 years or so. I am also going to have surgery after the surgeon does the colonoscopy and determines the extent of my problem. Last night I felt very uncomfortable and constapated but am feeling somewhat better now. If I feel worse & end up getting medication Cipro & Flagyl will that interfere with my colonoscopy? I ve waited so long and don t want anything to interfere with the colonoscopy. I know not to take any aspirin (blood thinners). Thank You.

doctor1 MD

I had an abdominal hysterectomy on April 18 2014, they removed all but the ovaries. The incision site is the same as my 2 C-sections (1 emergency d/t placental abruption). Started having bruising on April 21 that turned my thighs & vaginal area black with in a couple of days. On May 3, I started bleeding bright red blood & with in 2 days it was like a normal menstral cycle. I seen the surgeon on May 5, he did a regular pelvic exam & said I had a hematoma draining above the vagina. Nothing to be concerned about, contact him if I get a fever. I continue to have a moderate (severe at times) pain below my incision site & in the creases of thighs (groin area). I went to my regular OB/GYN today, he did his exam & ultrasound. Said I have a 1 1/2 open area above the vagina where the hematoma is draining but the ultrasound showed a 4x3cm area of fluid. He advised me to see the surgeon b/c it needs to be drained ASAP & he started me on Flagyl 500mg BID x & days. I called the surgeons office. They said not to drive up there b/c if they did anything the risk is greater than the benefit, they said to see my OB/GYN again in 2 weeks to see if the area is larger or smaller. Since this appt. today the bleeding has decreased significantly & the pain has increased. I m confused as to why one DR. would say it needs drained ASAP but another says to wait and see. The reason for my hysterectomy is b/c I was having severe right sided abd. pain in Nov. 2013 which a CT showed a 3cm mass in my uterus, went into surgery in Dec. & the DR. said he thought my bladder was involved & sent me 2 1/2 hrs away from home to see a specialist which is the one that performed this last surgery. I was told after surgery that it was a benign polyp, they also removed several cysts. I also found out today that they cut my rectus muscles. Where I live has been very hot & humid so I don t think I would notice if I had a fever or not & besides getting nauseous, feeling tired all the time, having no appetite & overwhelmed with pain, I just have this feeling that something is wrong even though I keep being told by everyone not to worry. Please give me some kind of recommendation as to what I should be doing. I have 2 different doctors orders & I am very confused & very tired of the pain. I am very concerned & would like another opinion. PLEASE help. If I have to pay for this answer then I m sorry but I am the only income for my household of 4 which includes a 3yr old with brain damage & Cerebral Palsy & I have been out of work for 6 weeks already.

doctor1 MD

last tuesday i woke up in the morning with non stop explosive diarrhea...it was pure liquid. so the doc did blood samples/ rectal exam and found blood. i had excruciatin abdominal pain the next day so they did a ct scan and found nothing. the very next day i was extremely constipated for almost 5 days. then, i gave a stool sample yesterday mornin and they found a small indicator of some kinda infection. they prescribed me cipro and flagyl after the stool sample (because i had high white blood cell counts from my blood sample/ plus what they saw in my stool). this morning when i woke up i had the worst diarrhea i ve ever had. ever. it s nothing but pure liquid and i ve had it about 17 times already. it started out reddish/ orange and now its like neon yellow. i feel like ive released about 10 lbs of stool/ body fluid so far. it comes out in big gushes each time. plus i felt faint, nauseated, had abdominal pain and chills this mornin too. what s wrong with me?

doctor1 MD

Hello, my name is Cheryl. I am a 45 yr old female. Was diagnosed several yrs ago with IBS (cramping, bloating, alternating constipation/diarrhea). About 8 yrs ago was diagnosed with diverticulitis, confirmed with followup sigmoidoscopy. Have had several flareups since then treated with liquid diet and antibiotics. About 18 months ago developed hives (now chronic). The hives clear up when I am on antibiotics for diverticulitis (flagyl/cipro). Have had a CT scan (said nothing remarkable), have had stool cultures for parasites, bloodwork (CBC, TSH, tested for lupus, etc)-everything negative. Am back to diarrhea with stomach pain, undigested food and mucous in stool. Tried probiotics, made hives worse (cortisone shot also made hives worse). Have also had some RAST tests for food allergies, all negative, and stopped eating gluten a couple of years ago. Do you have any suggestions of what I might request to be tested for at this point? Thank you for your time.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea. The nausea medicine seems to make no impact. Also has diarrhea since 14 Oct.

doctor1 MD

Had sudden onset of severe muscle pain and considerable weakness (making walking impossible), shivering, one episode of vomiting . Had eaten same dinner three hours earlier as husband who not no discomfort. By morning, less discomfort but still...